Alert archive / West Virginia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 47, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 2, 2006, 8:08 PM EDT for Calhoun County, West Virginia. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2006, 8:08 PM EDT (00:08 UTC)
- Expired
- May 2, 2006, 8:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Calhoun County, WV
The radar
The Charleston,WV radar (KRLX), 69 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 8:19 PM EDT | HAIL 0.75 | 4 Nw Chloe, WV | |
| May 2, 8:24 PM EDT | HAIL 0.25 | 1 W Chloe, WV | |
| May 2, 8:34 PM EDT | HAIL 0.5 | 1 W Chloe, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.1 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 030008 SVRRLX WVC013-030045- /O.NEW.KRLX.SV.W.0047.060503T0008Z-060503T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 808 PM EDT TUE MAY 2 2006 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALHOUN COUNTY IN WEST VIRGINIA * UNTIL 845 PM EDT * AT 806 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF CHLOE...OR ABOUT 10 MILES SOUTHEAST OF SPENCER...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... CHLOE... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3879 8122 3869 8127 3860 8103 3875 8095 $$ 15
2 follow-up statements
000 WWUS51 KRLX 030021 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 821 PM EDT TUE MAY 2 2006 WVC013-030045- /O.CON.KRLX.SV.W.0047.000000T0000Z-060503T0045Z/ CALHOUN WV- 821 PM EDT TUE MAY 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR SOUTHERN CALHOUN COUNTY... AT 819 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHLOE...OR ABOUT 15 MILES SOUTHEAST OF SPENCER...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3879 8122 3869 8127 3860 8103 3875 8095 $$ 15
000 WWUS51 KRLX 030042 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 842 PM EDT TUE MAY 2 2006 WVC013-030052- /O.EXP.KRLX.SV.W.0047.000000T0000Z-060503T0045Z/ CALHOUN WV- 842 PM EDT TUE MAY 2 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CALHOUN COUNTY EXPIRES AT 845 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH PROMPTED THE WARNING HAS MOVED OF THE WARNED AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3879 8122 3869 8127 3860 8103 3875 8095 $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 7:34 PM EDT, 34 minutes earlier.
Area forecast discussion, May 2, 7:34 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 734 PM EDT TUE MAY 2 2006 .AVIATION... SCATTERED THUNDERSTORMS WILL BE ENDING EARLY THIS EVENING. VFR CONDITIONS WILL THEN PREVAIL FOR MUCH OF THE REGION FOR THE REMAINDER OF THE EVENING...ALTHOUGH SOME FOG MAY BEGIN TO FORM IN AREAS THAT RECEIVED SOME RAIN. NORTHERN/NORTHEASTERN REGIONS OF WEST VIRGINIA CAN EXPECT MVFR CONDITIONS LATE TONIGHT AS A DISTURBANCE MOVES OVER THAT AREA. A CUMULUS FIELD CAN THEN BE EXPECTED FOR WEDNESDAY...HEAVIEST IN THE NORTHEAST AND LESSER TOWARD OHIO AND KENTUCKY. && .PREV DISCUSSION... /ISSUED 232 PM EDT TUE MAY 2 2006/ SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... ONE MORE DRY PERIOD WED NGT AS TRANSITORY H5 RDG CROSSES FCST AREA. MSTR INCS WITH THE APPCH OF A COLD FRONT THURSDAY. FRONT SLATED TO REACH OH RVR LATE THUR AFTN WHILE SWRLY FLOW OUT AHEAD RETURNS LLVL MSTR. POTENTIAL EXISTS FOR STRONG TSTMS THUR AFTN AND EVNG AS LI/S DROP TO -6C AND MLCAPES EXCEED 1.0KJ/KG...HWVR SRH AND 0-6KM WINDS ARENT FAVORABLE FOR ORGANIZED CONVECTION. BOUNDARY HANGS UP IN THE COAL FIELDS THUR NGT INTO FRIDAY...SO LINGERED CLOUDS AND SMALL POPS...MAINLY SERN CWA. PREV DISCUSSION... /ISSUED 155 PM EDT TUE MAY 2 2006/ SHORT TERM /TONIGHT THROUGH WEDNESDAY/... AT 17Z INSTABILITY DEVELOPING BWG TO SME IN KY. WEAK FRONTAL BOUNDARY NR TOL-EVV-PAH LINE. SCATTERED SHOWERS MAY REDEVELOP IN THE HIGHER DEW POINT AIR DURING THE LATE AFTERNOON IN ERN KY... WITH AN ISOLD TRW MAINLY S OF HTS-CRW. WILL HAVE POPS IN THE 30 TO 40 PCT RANGE IN WV EARLY THIS EVENING...THEN DROPPING...BUT HOLDING ONTO THE 20-30 POPS CKB-EKN CORRIDOR LATER INTO THE NIGHT. UPPER TROF IN MI DROPPING SE...WILL HOLD ONTO CLOUDS AND EVEN ISOLATED LIGHT SHOWER INTO WED MRNG FOR EKN VCNTY. ALSO THE NW FLOW SHOULD RESULT IN LOWER 850 TEMPS...SO LOWERING MAXIMUM TEMPERATURES FOR WEDNESDAY ESPECIALLY N/NE OF CRW. AVIATION /18Z TO 18Z/... INITIAL MID LEVEL TROF THAT IS MOISTENING UP THE LOWER ATMOSPHERE CONTINUES TO LIFT NE THRU PKB-CKB-EKN AT 17Z. FURTHER TO THE SW...SOME INSTABILITY WILL STILL DEVELOP 19Z-00Z AHEAD OF WEAK SURFACE FRONT AND IN HIGHER DEW POINTS. SO A FEW SHOWERS COULD STILL DEVELOP. LOWERED STRATOCUMULUS BASES INTO THE 25 TO 35 HND FEET AND HELD ONTO CEILINGS LONGER INTO WED FOR CKB-EKN CORRIDOR. STILL NERVOUS/CONCERNED ABOUT FOG DEVELOPING 06Z-12Z...FOR CRW AND SRN VALLEYS...BUT WILL HAVE TO MONITOR CLOUDS AND WINDS INTO THIS EVENING...AND IF ANY SHOWERS DEVELOP THERE. 18Z TAFS WILL NOT TAKE CRW DOWN. PREV DISCUSSION... /ISSUED 1115 AM EDT TUE MAY 2 2006/ LONG TERM /SATURDAY THROUGH TUESDAY/... MREF PROGS INDICATED MEAN TROF IN THE NERN CONUS THIS WEEKEND WITH BROAD AREA OF LOW PRES SITUATED ACR ERN CANADA. H5 HGTS RUN 1-2STD DEVIATIONS BELOW NORMAL CORRELATING TO TEMPS BELOW CLIMO DAYS 4 AND 5. CHANNELED VORT AXIS RESIDES N OF LK ERIE SAT AND SUN...SO BEST CHC OF PCPN FM THIS FEATURE WL BE TO OUR N. HPCS LKLY POPS FOR THE WV MTNS LOOKS GOOD SAT IN WAKE OF THE BAROCLINIC ZN UNDER WK UPSLOPE AND COPIOUS AMNTS OF LLVL MSTR. SFC ANTICYCLONE BUILDS E INTO THE UPR OH VALLEY SUN AS UPR LOW MVS E AND MID LVL HGTS INC. RIGHT NOW...A MCLR SKY IS PROGGED SUN NGT WHILE H8 TEMPS RANGE FM 2-4C. LATER SHIFTS WL MONITOR FROST POTENTIAL IN THIS TIME PD. ZONAL FLOW ESTABLISHES WITH THE ONSET OF THE NEW WORK WEEK UNDER DRY AND WARMER CONDITIONS. NEXT FRONT IS SLATED TO REACH CWA BY MIDDLE OF THE WEEK. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && AVIATION...RPY
Hazardous weather outlook, May 2, 3:55 AM EDT, 16 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 355 AM EDT TUE MAY 2 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-030800- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 355 AM EDT TUE MAY 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN PORTIONS OF OUR REGION THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 2, 5:55 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 555 PM EDT TUE MAY 2 2006 WVZ005-022230- WAYNE- 555 PM EDT TUE MAY 2 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE FOR WAYNE COUNTY... AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WEST CENTRAL WAYNE COUNTY...OR ABOUT 5 MILES NORTHEAST OF LOUISA...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE SIDNEY... KIAHSVILLE...FORT GAY AND EAST LYNN LAKE. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND DIME SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. DIME SIZE HAIL WAS REPORTED ALREADY WITH THIS STORM. PLEASE REPORT SIGNIFICANT TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 15
Special weather statement, May 2, 5:55 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV...CORRECTED... 555 PM EDT TUE MAY 2 2006 WVZ005-022230- WAYNE- 555 PM EDT TUE MAY 2 2006 ...CORRECTED CALL TO ACTION STATEMENT... HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE FOR WAYNE COUNTY... AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WEST CENTRAL WAYNE COUNTY...OR ABOUT 5 MILES NORTHEAST OF LOUISA...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE SIDNEY... KIAHSVILLE...FORT GAY AND EAST LYNN LAKE. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND DIME SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. DIME SIZE HAIL WAS REPORTED ALREADY WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 15
Special weather statement, May 2, 6:17 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 617 PM EDT TUE MAY 2 2006 WVZ013-022300- LINCOLN- 617 PM EDT TUE MAY 2 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE FOR LINCOLN COUNTY... AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTHWEST OF HARTS...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE SPURLOCKVILLE...RANGER...MUD...GILL AND DEXTER. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND DIME SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. THIS STORM HAS A HISTORY OF PRODUCING HAIL UP TO DIME SIZE ALONG WITH GUSTY WINDS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 15
Special weather statement, May 2, 6:26 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 626 PM EDT TUE MAY 2 2006 OHZ085-WVZ008-009-022315- JACKSON-MEIGS-WOOD- 626 PM EDT TUE MAY 2 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE FOR EASTERN MEIGS...NORTHERN JACKSON AND SOUTHERN WOOD COUNTIES... AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF FORKED RUN STATE FOREST...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE TUPPERS PLAINS...REEDSVILLE AND CHESTER. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND SMALL HAIL...UP TO THE SIZE OF DIMES ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 15
Special weather statement, May 2, 7:27 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 727 PM EDT TUE MAY 2 2006 WVZ016-030015- ROANE- 727 PM EDT TUE MAY 2 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE FOR ROANE COUNTY... AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES WEST OF SPENCER...OR ABOUT 9 MILES EAST OF RIPLEY...MOVING EAST AT 25 MPH. * THE STRONG STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF NORTHERN ROANE COUNTY. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND HAIL UP TO THE SIZE OF DIMES ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 15
Special weather statement, May 2, 7:51 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 751 PM EDT TUE MAY 2 2006 WVZ018-030030- CALHOUN- 751 PM EDT TUE MAY 2 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE FOR SOUTHERN CALHOUN COUNTY... AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL ROANE COUNTY...OR ABOUT OVER SPENCER...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE CHLOE AND ARNOLDSBURG. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 15
Nearby
Severe Thunderstorm Warnings in West Virginia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.